MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC VALORSUBTALAR OUTRIGGER GUIDE; GUIDE, SURGICAL, INSTRUMENT

WRIGHT MEDICAL TECHNOLOGY INC VALORSUBTALAR OUTRIGGER GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 4150011002
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the jig was not aligning correctly.The surgical team did an alignment check before the case started and the drill was not properly going through the nail when locked in ¿position 3¿ and attempting the left subtalar screw.The outrigger guide did not seem to aim the drill directly through the center of the hole, it was coming into contact with the nail itself, just above the hole.The surgeon fiddled around with it and managed to get it to work outside of the patient but when inside the patient the alignment was disrupted again and the surgeon was not able to place the subtalar screw.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: visual examination shows scratches and deformations consistent with reusable devices.A functional test was performed with the instrument conforming to specifications.The targeting guide was found to align properly with a 10mm x 150mm valor nail (size of valor nail used for this case) after setting the instrument to position 3.Different sized valor nails were also assembled and found to align properly with the targeting guide.A drill bit was successfully passed through the both the targeting guide and the valor nail with no issues noted.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
VALORSUBTALAR OUTRIGGER GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15805929
Report Number3010667733-2022-00386
Device Sequence Number5472107
Product Code FZX
UDI-Device Identifier00889797035552
UDI-Public00889797035552
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4150011002
Device Catalogue Number4150011002
Device Lot Number1793166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown